Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ


Posted by AMY II on November 4, 1999, at 14:49:17

In reply to Re: AMY II -- been down this road!, posted by Jim on November 3, 1999, at 22:41:52

> Hello Amy,
> Just encountered your post and read back into October to see your original postings. I just wanted to let you know that I had a similar post-drug experience over 10 years ago that was positively awful--I was an absolute mess for months. (I had a history of undiagnosed anxiety/depression before then, which is probably what caused my reaction to be so severe.) In any event, when I finally got myself to a decent psychiatrist, he prescribed the tricyclic antidepressant Tofranil (this was before the days of SSRIs like Prozac, Zoloft, etc.). To my surprise and relief, it began working slowly but surely after a few weeks and I was able to start putting things back together during the months that followed. I don't really know what I would have done otherwise. (If anything, I stopped taking it too soon because I was eager to "forget" the whole episode once I felt mostly recovered about 9 months later, which probably wasn't the wisest thing either! If I had to do everything over again, I would have taken the Tofranil for much longer and gotten some serious counseling to emotionally process what I had gone through.)
> All this by way of saying three basic things: (1)Most importantly, you most certainly WILL be able to pull through this very trying experience. (2) There is always a very wide array of medications to consider should you or doctor ever decide that Zoloft isn't the best choice. (Although it sounds like it's starting to "kick in," which is terrific!) In my own personal case--your mileage may vary, of course--I found that Tofranil (generic name, imipramine: it has more side-effects but is known as an excellent med too) was what allowed me to start getting on with a normal life--college, social life, and so on. (3) Finally, it's also important to take a balanced perspective beyond the medication--ask what other things you can do for yourself to make things go best over the medium- to long term (counseling? lifestyle adjustments? etc.) It can of course be annoying to feel like your life has become one big "self-improvement project", but the basic idea is to come out of the whole experience both personally intact and somehow better and wiser for having made it through!
> Very best wishes to you from someone who's been there,
> Jim

Thanks for the thoughts and the story. I have been through hell. It does make me feel better to know that it took you nine months to get over it. it is going on month 7 for me and I am beginning to think this prob will never go away.

For everyone,
I had an episode last night where I woke up from my sleep at about 430am and looked at the ceiling and it was completely dark and there was this what looked like huge spider web all over the ceiling but it was lit up. I knew it wasnt really there. I was feeling strange insidemy head and I was looking at my hands moving them around to see if anything seemed weird. Well I had major tracers off of them. It scared me. I put my hand out as to be looking at it and then pulled it away really fast and there was a shadow imprint of where my hand just was. I kept doing it on various locations about the wall and it was the same anywhere. WEIRD. I know this is definately not my imagination. after about an hour of this my head felt like it was calming down and so I eventually went to sleep. Woke up not feeling so hot. Then last night I was sitting on the couch and had that parnoid yucky feeling come over me for no reason and then BAM! I had this weird spasm in my left temple. It felt like it jerked my whole head, and immediately following it I had that horrible sensation all over my body. Like that spsasm sent some kindo f message to every one ofmy nerves. I went straight to bed. I didnt even want to deal with it. I cant sleep in silence either. I have to have the fan on at all times. I guess maybe to get away from my own paranoia. God will this ever end. I am beginning to be scared fo feeling goood because it seems like as soon as i feel good then it just hits me and starts all over again. It is almost like my wellness is s sign that it is about to come back. It is scary but I just keep praying ( not to offend anyone that doesnt believe in God) that no matter what happens that he will take care of me and help these doctors to help me. And if something seriousis going on and it is my time to go I ask that it just be painless and he finds a good mother for my children before he takes me. Thank you for everyones support...I'll be in touch. AMY II




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:AMY II thread:14427